Mild Hyperacusis and New Tinnitus Tone Which Competes with Certain Noises: Medication or Stress?

Discussion in 'Support' started by SummerDreamer, Jul 15, 2020.

    1. SummerDreamer

      SummerDreamer Member

      Tinnitus Since:
      Jan 2020
      Cause of Tinnitus:
      Clubbing
      I have been suffering chronic tinnitus for 6 months now. A couple months ago I developed visual snow symptoms which was a huge stress for me... just as I got used to these symptoms somewhat, I was meditating a week ago and notice this new tone, lower than my usual tinnitus tone, which is very quiet in silence. I also developed mild hyperacusis to particularly artificial noise, which makes my ears burn and even my neck hurts sometimes from sounds! Finally, I developed this sort of ringing noise at certain frequencies from machine noises such as my refrigerator humming. Almost like a certain frequency is being over-processed by my brain. I know a lot of people call this reactive tinnitus on this forum but I don't think it is as I think it's an actual sound but its just amplified over the other frequencies. Another example where I also here this sound is when driving.

      I'm trying to work out what has caused this. I was tapering off low dose Seroquel 3 days before it started. I have also been taking low dose Lorazepam for bouts of anxiety for 2 weeks now. I started a low dose Pregabalin a day after the onset of new symptoms, so I doubt it is because of that. Prior to the onset, I had also been expressing extreme depression/anxiety anyway. So I wonder whether it is medication, or simply the chronic stress I had from the visual symptoms and when I finally relaxed my brain decided to tune into new phenomena?

      I actually had mild hyperacusis when my chronic tinnitus started but it went away after a few days. Initially I have also noticed that certain frequencies stood out more sometimes but it was such a small effect I barely noticed it. Obviously I'm hoping this will go away but it's so stressful to not know what the future holds. I'm trying to stay away from loud sounds for a while, but should I be also weary that the medications may be causing these things? They're such low dose I really don't know. Any insight would be greatly appreciated!

      Soffie x
       
    2. Juan

      Juan Member

      Tinnitus Since:
      08/2014
      Cause of Tinnitus:
      Several causes
      That seems to be exactly reactive tinnitus.
      Medication can be a contributing factor. Some drugs can produce tinnitus, for instance prednisone can play with your tinnitus, amplify or lower it, depending on the person...
       
    3. AUTHOR
      AUTHOR
      SummerDreamer

      SummerDreamer Member

      Tinnitus Since:
      Jan 2020
      Cause of Tinnitus:
      Clubbing
      @Juan ahh ok because I think it's also used to describe tinnitus which gets louder with noise even after the noise stops?

      And I am worried that the Lorazepam I have been prescribed has caused the hyperacusis. I have been taking it PRN but for a couple of weeks now, 1mg only and a bit less than daily, so I'm worried that this may have caused the new symptoms. My parents are still making me take the Lorazepam when I get anxious tho, they don't believe that it could be causing these symptoms :/
       

Share This Page

Loading...